MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. CLARIVEIN INFUSION CATHETER

MERIT MEDICAL SYSTEMS, INC. CLARIVEIN INFUSION CATHETER
Catalog Number 85-018-E140S/B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during the procedure, the device became entangled, so the physician decided to replace it.They did not notice that the catheter tip did not come out with the rest of the equipment.Subsequently, they decided to use another device to continue the procedure.Ten days later, the patient attended a follow-up appointment, reporting discomfort in the thigh.On ultrasound evaluation, the physician confirmed the presence of catheter fragments inside the vein, which were removed without complications or consequences for the patient.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
No product returned, investigation performed usinga video provided by the customer.The video depicts the dispersion wire that should be housed within the catheter, having fractured and no longer being held within the catheter.Additionally, the distal end of the dispersion wire appears to have a significant amount of dried biomatter attached to it.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
CLARIVEIN INFUSION CATHETER
Common Device Name
INFUSION CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 w merit pkwy
south jordan, UT 84095
8012084225
MDR Report Key22911398
Report Number1721504-2025-00293
Device Sequence Number21114823
Product Code KRA
UDI-Device Identifier00884450429242
UDI-Public00884450429242
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K153502
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number85-018-E140S/B
Device Lot NumberH3165069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown